Alert archive / Minnesota / Special Weather Statements in 2016
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Mar 19, 2016, 6:23 AM CDT for Carver County, Hennepin County, Minnesota. It was in force for 82 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 19, 2016, 6:23 AM CDT (11:23 UTC)
- Expired
- Mar 19, 2016, 7:45 AM CDT
- In force
- 82 min
- Issued by
- NWS Twin Cities, MN
Counties Carver County, MN, Hennepin County, MN
The radar
The Minneapolis radar (KMPX), 17 km from the middle of the area, began a volume at 11:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 11.4 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 776 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
134
WWUS83 KMPX 191123
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
623 AM CDT SAT MAR 19 2016
MNZ060-068-069-191245-
SCOTT-CARVER-HENNEPIN-
623 AM CDT SAT MAR 19 2016
...AN AREA OF HEAVY SNOW WILL AFFECT CARVER...HENNEPIN AND NORTH
CENTRAL SCOTT COUNTIES...
AT 622 AM CDT...AN AREA OF HEAVY SNOW WAS ALONG A LINE EXTENDING FROM
MEDICINE LAKE TO NEAR MINNETONKA TO NEAR CARVER...AND MOVING NORTHWEST
AT 10 MPH.
THIS AREA OF HEAVY SNOW WILL BE NEAR...
CHASKA AROUND 635 AM CDT.
EXCELSIOR AROUND 640 AM CDT.
PLYMOUTH AROUND 645 AM CDT.
VICTORIA AND COLOGNE AROUND 650 AM CDT.
WAYZATA AROUND 655 AM CDT.
WACONIA AROUND 705 AM CDT.
MOUND AROUND 710 AM CDT.
ORONO AND ST. BONIFACIUS AROUND 715 AM CDT.
OTHER LOCATIONS IMPACTED BY THIS AREA OF HEAVY SNOW INCLUDE WOODLAND...
GREENFIELD...NEW HOPE...LAKE WACONIA...HAMEL...CRYSTAL...MEDICINE LAKE...
LORETTO...LONG LAKE AND SHOREWOOD.
VISIBILITIES WILL DROP QUICKLY TO LESS THAN A QUARTER OF A MILE IN
THIS AREA OF HEAVY SNOW.
CONDITIONS WILL DETERIORATE RAPIDLY WITH THIS BAND OF HEAVY SNOW.
MANY ACCIDENTS HAVE OCCURRED ACROSS THE METRO. BE PREPARED FOR SNOW
OR ICE COVERED ROADS. SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING.
LAT...LON 4481 9401 4498 9384 4498 9377 4505 9377
4519 9362 4500 9326 4467 9365
TIME...MOT...LOC 1122Z 127DEG 8KT 4499 9339 4488 9352 4479 9364
$$
BORGHOFFWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Mar 19, 5:56 AM CDT, 27 minutes earlier.
Area forecast discussion, Mar 19, 5:56 AM CDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 556 AM CDT SAT MAR 19 2016 .UPDATED FOR THE 12Z AVIATION DISCUSSION BELOW... .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 357 AM CDT SAT MAR 19 2016 THE SHORT TERM CONCERNS REMAIN SNOW TRENDS INTO THE MORNING AND ANY SIGNIFICANT CLEARING TAKES PLACE TONIGHT. THE LATEST WATER VAPOR IMAGERY IS SHOWING THE SLOW MOVING UPPER CIRCULATION CONTINUES TO PLAGUE MUCH OF THE CWA EARLY THIS MORNING. RADAR SHOWING ANOTHER BAND OF HEAVIER SNOW SHOWERS MOVING WEST BOUND ACROSS SOUTHERN PORTIONS OF THE METRO. THIS SHOULD EXIT THE THIS REGION BY ABOUT 430 AM OR SO...LEAVING ABOUT ONE HALF INCH OR SO ACCUMULATION AS TEMPERATURES HAVE COOLED BELOW FREEZING. MOST OF THE ROADS REMAIN WET HOWEVER AND SHOULDNT BE A SIGNIFICANT ISSUE UNLESS ONE RECEIVES A HEAVIER SNOW SHOWER. THE LATEST HIRES MODELS INDICATE MOST OF THE ACTIVITY SHOULD END THROUGH ABOUT 18Z OR SO IN FAR SOUTHERN. WE WILL HOLD ONTO SOME CHANCE POPS INTO THE AFTERNOON OVER THE FAR SOUTH AND THEN END IT ALTOGETHER BY 00Z SUNDAY. WE PROBABLY SAW SNOW ACCUMULATIONS OF 1 TO 3 INCHES OVER THE EASTERN PORTION OF SOUTH CENTRAL MN LAST EVENING...LOCALLY HIGHER POSSIBLE. WE WILL LIKELY SEE ANOTHER INCH BEFORE IT ENDS LATER THIS MORNING. TEMPERATURES SHOULD REMAIN ON THE COOL SIDE AGAIN TODAY...WITH READINGS REMAINING IN THE 30S. THOSE SEEING HEAVIER SNOW ACCUMULATION DURING THE NIGHT...WILL LIKELY REMAIN IN THE MID 30S. EXPECT THE PRECIPITATION TO END BY THIS EVENING AS THE UPPER LOW FINALLY EXITS TO THE SOUTHEAST. CLEARING WILL LIKELY BE SLOW INTO TONIGHT...WHICH SHOULD HELP KEEP TEMPERATURES DROPPING OFF TOO FAR. IF IT DOES CLEAR...FORECAST LOWS COULD BE A DEGREE OR TWO TOO WARM. .LONG TERM...(SUNDAY THROUGH FRIDAY) ISSUED AT 357 AM CDT SAT MAR 19 2016 THE MAIN CONCERN FOR THE LONG TERM CONTINUES TO BE THE EVOLUTION OF SYSTEMS FOR MIDWEEK. BY SUNDAY THE UPPER LOW WILL FINALLY BE WELL TO THE SOUTHEAST OF THE AREA...ALTHOUGH THE TROUGH WILL STILL KEEP TEMPERATURES COOL. THE SURFACE RIDGE AXIS WILL SHIFT EASTWARD ACROSS THE AREA SUNDAY NIGHT. LINGERING CLOUD COVER WILL KEEP TEMPS MODERATED IN THE 20S HOWEVER. SOUTHEAST FLOW WILL INCREASE MONDAY BEHIND THE SURFACE RIDGE AND IN ADVANCE OF THE LARGE LOW PRESSURE EMERGING OVER THE NORTHERN PLAINS. TEMPERATURES WERE INCREASED SEVERAL DEGREES MONDAY WITH A BIT MORE OF A SOUTHERLY COMPONENT TO THE WIND. THE MAJORITY OF THE 00Z GUIDANCE BRINGS HIGHS INTO THE UPPER 40S TO LOWER 50S SO FOLLOWED THE CONSENSUS CLOSELY. THE ARC OF PRECIPITATION EXPECTED NORTH OF THE LOW IS EVEN LESS IMPRESSIVE THAN IN PREVIOUS DAYS. MOISTURE IS LACKING AND THE PRECIP SEEMS CLOSELY TIED TO THE RIBBON OF VORTICITY ALONG THE INTERNATIONAL BORDER. CONTINUED TO REDUCE POPS ACROSS THE AREA TUESDAY AND TUESDAY NIGHT...WITH A SLIGHT CHANCE REMAINING ALONG THE BORDER WITH WFO DLH AND PORTIONS OF WESTERN WI. ATTENTION THEN TURNS TO THE TROUGH OUT WEST FOR MIDWEEK. GUIDANCE IS BEGINNING TO CONVERGE A BIT ON THE EVOLUTION OF THIS COMPLEX PATTERN...BUT SIGNIFICANT DIFFERENCES REMAIN - INCLUDING WITHIN THE ENSEMBLE MEMBERS. THE LATEST THINKING IS THAT WITHIN THE LONGWAVE TROUGH THERE WILL BE TWO VORTICITY MAXIMA...A NORTHERN DISTURBANCE ALONG THE LEADING EDGE OF THE TROUGH AND A SOUTHERN DISTURBANCE NEAR THE BASE OF THE TROUGH. THE NORTHERN WAVE WILL EJECT EASTWARD AND SHEAR OUT SOMEWHAT AS IT ACCELERATES AWAY FROM THE MAIN TROUGH. STILL...IT IS EXPECTED TO SPAWN AN AREA OF LOW PRESSURE OVER NORTHWEST KANSAS LATE TUESDAY WHICH WILL PROPAGATE ENEWD ACROSS SOUTHERN IOWA WEDNESDAY/WEDNESDAY NIGHT. THIS WILL BRING THE BEST CHANCE FOR PRECIPITATION TO THE LOCAL AREA WITH THE GFS/ECMWF/GEM ALL ADVERTISING THE POSSIBILITY OF SEVERAL INCHES OF SNOW. IF THIS SCENARIO DOES PLAY OUT TEMPERATURES ARE PROBABLY TOO WARM WEDNESDAY AND THE FORECAST GRIDS WOULD CONTAIN TOO MUCH RAIN GIVEN THE MODERATE INTENSITY OF PRECIPITATION AND DRY NORTHEAST SURFACE FLOW. THE SECOND WAVE WILL BE SLOWER TO EJECT EASTWARD...AND WILL LIKELY TRACK FURTHER SOUTH THAN THE FIRST UNLESS THE LONGWAVE TROUGH BECOMES MORE NEGATIVELY TILTED A LA THE CANADIAN BEYOND 138 HOURS. ODDS ARE THIS WILL MISS THE AREA ENTIRELY...INSTEAD BRINGING ANOTHER HEAVY RAIN THREAT TO THE MID MISSISSIPPI VALLEY REGION THURSDAY AND THURSDAY NIGHT. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SUNDAY MORNING) ISSUED AT 555 AM CDT SAT MAR 19 2016 UPPER TROUGH STILL PROGGED TO DROP SOUTH OUT OF THE AREA BY THIS EVENING. THIS SHOULD TAKE THE -SHSN WITH TI AS WELL. GETTING SOMEWHAT DRIER NORTHEAST FLOW INTO NORTHERN AREAS AND MAY ERODE CLOUDS SOMEWHAT AND LIFT CEILINGS BY LATE AFTERNOON. CONFIDENCE LOW ON OVERALL TRENDS AT THIS TIME. STILL HAVE THE SURFACE RIDGE TO MOVE EAST OVER THE AREA...AND WE COULD SEE SOME LOWER CEILINGS TRAPPED UNDER THE INVERSION. OVERALL SHOULD SEE VFR TREND INTO SUNDAY. NE-N WIND 10 KTS OR LESS MOST AREAS WITH WINDS BECOMING MORE NW OVER THE WESTERN TAF SITES INTO TONIGHT. KMSP...SNOW BAND EXITING THE AIRPORT AT THIS TIME. SHOULD NE IT FOR SIGNIFICANT SNOW. EXPECT LIGHTER SNOW TO END BY 15Z WITH LOWER END VFR CIGS DEVELOPING AROUND 00Z SUNDAY. /OUTLOOK FOR KMSP/ SUN NIGHT...CHC MVFR. WIND NW 10KTS. MON...VFR. WIND SE 10KTS. TUE...MVFR POSSIBLE. WIND VRB 5-10KTS. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. && SHORT TERM...DWE LONG TERM...BORGHOFF AVIATION...DWE
Hazardous weather outlook, Mar 19, 3:45 AM CDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 345 AM CDT SAT MAR 19 2016 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 200845- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 345 AM CDT SAT MAR 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA...WEST CENTRAL MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Mar 19, 6:23 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
623 AM CDT SAT MAR 19 2016
MNZ060-068-069-191245-
SCOTT-CARVER-HENNEPIN-
623 AM CDT SAT MAR 19 2016
...AN AREA OF HEAVY SNOW WILL AFFECT CARVER...HENNEPIN AND NORTH
CENTRAL SCOTT COUNTIES...
AT 622 AM CDT...AN AREA OF HEAVY SNOW WAS ALONG A LINE EXTENDING FROM
MEDICINE LAKE TO NEAR MINNETONKA TO NEAR CARVER...AND MOVING NORTHWEST
AT 10 MPH.
THIS AREA OF HEAVY SNOW WILL BE NEAR...
CHASKA AROUND 635 AM CDT.
EXCELSIOR AROUND 640 AM CDT.
PLYMOUTH AROUND 645 AM CDT.
VICTORIA AND COLOGNE AROUND 650 AM CDT.
WAYZATA AROUND 655 AM CDT.
WACONIA AROUND 705 AM CDT.
MOUND AROUND 710 AM CDT.
ORONO AND ST. BONIFACIUS AROUND 715 AM CDT.
OTHER LOCATIONS IMPACTED BY THIS AREA OF HEAVY SNOW INCLUDE WOODLAND...
GREENFIELD...NEW HOPE...LAKE WACONIA...HAMEL...CRYSTAL...MEDICINE LAKE...
LORETTO...LONG LAKE AND SHOREWOOD.
VISIBILITIES WILL DROP QUICKLY TO LESS THAN A QUARTER OF A MILE IN
THIS AREA OF HEAVY SNOW.
CONDITIONS WILL DETERIORATE RAPIDLY WITH THIS BAND OF HEAVY SNOW.
MANY ACCIDENTS HAVE OCCURRED ACROSS THE METRO. BE PREPARED FOR SNOW
OR ICE COVERED ROADS. SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING.
LAT...LON 4481 9401 4498 9384 4498 9377 4505 9377
4519 9362 4500 9326 4467 9365
TIME...MOT...LOC 1122Z 127DEG 8KT 4499 9339 4488 9352 4479 9364
BORGHOFFThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 7:22 AM CDT | Special Weather Statement | MPX | Carver | 83 min |
Nearby
Special Weather Statements in Minnesota, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.